Virginia, 2011

Flash Flood and Hail in Virginia, June 9, 2011

June 9, 2011 · NWS RNK · 30 events in 13 counties and zones

Despite being under the influence by an area of high pressure, enough ridge top convergence of winds took place to help facilitate the development of isolated to scattered thunderstorms. A number of these storms reached severe levels with large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$283,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Despite being under the influence by an area of high pressure, enough ridge top convergence of winds took place to help facilitate the development of isolated to scattered thunderstorms. A number of these storms reached severe levels with large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 9, 9:32 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 9, 9:32 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 AM EDT THU JUN 9 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY...GRADUALLY WEAKENING
AS WE TRANSITION INTO THE DAY FRIDAY. AS THE HIGH WEAKENS...A COOL
FRONT WILL SLIP SOUTH TO ALONG THE MASON-DIXON SATURDAY...THEN
THROUGH THE MID ATLANTIC REGION SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
ALL NEAR TERM MODELS FOCUS STORMS ON NW NC AND EXTREME SW VA THIS
AFTERNOON...SO HAVE INC POPS TO LIKELY IN THIS CORRIDOR. CU
ALREADY POPPING ALONG OUTFLOW BOUNDARY ACROSS CENTRAL KY FROM LAST
NIGHTS CONVECTION. THIS BOUNDARY MAY EVENTUALLY INITIATE STORMS IN
THE AFOREMENTIONED REGIONS. NEARBY STORMS AND MORE CLDS TODAY THAN
YESTERDAY MAY PREVENT BLF FROM HITTING 90F AGAIN. SUBTLE SFC
CONVERGENCE OF WINDS ALONG THE MOUNTAINS MAY ALLOW STORMS TO FIRE
A LITTLE FURTHER NORTH THAN YESTERDAY. SOME OF THE STORMS COULD BE
STRONG THIS AFTERNOON.

PREV DISC...
WEATHER FEATURE FOCUS TODAY IS SIMILAR TO YESTERDAY WITH HIGH
PRESSURE SURFACE AND ALOFT. SUBSIDENCE TO PREVENT MUCH IN THE WAY
OF DEEP CONVECTION OVER ALL BUT THE MOUNTAINS THIS AFTERNOON WHERE
CONVERGENCE ALONG THE RIDGES MAY BE ENOUGH TO BREACH THE
SUBSIDENCE INVERSION. AS SUCH...POPS PRETTY LOW THROUGH MID
AFTERNOON.

THE SIMILARITIES TO YESTERDAY DRIFT APART FOR THE LATE AFTERNOON
AND EVENING. BIGGEST DIFFERENCE TODAY COMPARED TO YESTERDAY IS
THERE WILL BE SOME UPSTREAM THUNDERSTORM ACTIVITY OVER THE OHIO
VALLEY PER COOL FRONT DRIFTING SOUTH THROUGH THE GREAT LAKES. THIS
UPSTREAM THUNDERSTORM ACTIVITY LIKELY TO KICK OFF AN OUTFLOW
BOUNDARY WHICH IS ADVERTISED BY SOME OF THE MESO MODELS...OUR
LOCAL WRF BEING ONE OF THEM...TO MAKE INROADS INTO THE NORTHERN
CWA LATE THIS AFTERNOON (AFTER 4PM). AS SUCH WENT A BIT HIGHER ON
POTENTIAL PRECIP COVERAGE COMPARED TO YESTERDAY...ESPECIALLY
ACROSS THE NORTHERN CWA WITH CHC POPS FOR SE WVA AND THE HIGHLANDS
OF VA AFTER 4PM AND THEN PROGRESSING THE THREAT AREA FARTHER SOUTH
AND EAST ACROSS THE SRN SHENANDOAH/ROA VALLEYS AND INTO THE LYH
AREA TOWARD SUNSET. NOT OVERLY CONFIDENT...BUT NOT OUT OF THE
QUESTION...THE ACTIVITY MAKES IT AS FAR SE AS DANVILLE...SO JUST
SLGHT CHANCE THREAT ATTM FOR EARLY TONIGHT.

COMPRESSIONAL HEATING AHEAD OF THE FRONT AS IT MOVES FROM THE
GREAT LAKES INTO THE OHIO VALLEY WILL PUSH WARM NOSE OF AIR OVER
THE MOUNTAINS AND INTO OUR CWA. THIS WILL RESULT IN TEMPS CLIMBING
INTO RECORD TERRITORY...M-U90S EAST OF THE BLUE RIDGE...AROUND 90
IN THE MOUNTAIN VALLEYS. TMAX AT BLF LOOKS IN JEOPARDY. THINK 90
IS ATTAINABLE THERE COMPARED TO THE RECORD OF 89.   ALL OF THE
OTHERS MAY FALL A DEGREE OR TWO SHY OF RECORD. THESE HIGH
TEMPERATURES...WHEN COMBINED WITH THE HUMIDITY...WILL PUSH HEAT
INDEX VALUES TO AROUND 100 DEGREES IN THE EASTERN PORTION OF THE
FORECAST AREA...SO IF YOU LIKE SULTRY WEATHER...TODAY IS YOUR DAY.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A LEE TROUGH OR A WEAK SURFACE REFLECTION WILL BE IN THE VICINITY OF
THE SOUTHWEST CENTRAL PIEDMONT FRIDAY AFTERNOON. THIS SURFACE
REFLECTION AND A SHORT WAVE TRACKING ACROSS THE REGION WILL TRIGGER
CONVECTION FRIDAY AFTERNOON. MODEST INSTABILITIES AND ABUNDANT
MOISTURE SHOULD PRODUCE MORE AREAL COVERAGE OF SHOWERS OVER THE AREA
THAN THE PAST COUPLE OF DAYS. SIMILAR TO THE PAST SEVERAL
DAYS...SHOWERS WILL FORM OVER THE MOUNTAINS IN THE AFTERNOON...THEN
DRIFT EAST DURING THE EVENING. SEVERE POTENTIAL FOR DAMAGING WINDS
AND LARGE HAIL ALSO ON THE INCREASE FRIDAY AFTERNOON AS A SHORT WAVE
TRACKS OVER THE EASTERN CWA. STRONG STORMS MAY ALSO FORM ON OUT FLOW
BOUNDARIES IN TO THE EVENING.

SATURDAY HAS A POTENTIAL TO BE A BUSY DAY FOR THE RADAR SHIFT AS
SIMILAR ENVIRONMENT GETS LIFT FROM AN APPROACHING FRONT IN THE OHIO
VALLEY. SATURDAYS ACTION MAY BE DEPENDENT ON HOW MUCH THE ATMOSPHERE
IS WORKED OVER BY FRIDAYS STORMS AND/OR HOW MUCH HEATING CAN OCCUR
WITH LEFT OVER CLOUD COVER.

TEMPERATURES FRIDAY WILL REMAIN ABOVE NORMAL WITH L/M 90S EAST AND
M/U 80S WEST. AREAS NOT HIT BY ANY RAIN FRIDAY MAY SEE AFTERNOON
TEMPERATURES 2-4F WARMER THAN CURRENT FORECAST. TEMPERATURES COOL
DOWN A FEW DEGREES ON SATURDAY BUT WILL REMAIN WELL ABOVE NORMAL.
WITH MORE CLOUD COVER EXPECTED...HIGHS IN THE EAST NEAR 90F...MID 80S
WEST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL CROSS THROUGH THE FORECAST AREA SUNDAY. IF THE
FRONT COMES THROUGH EARLY ENOUGH IN THE DAY THEN WE MAY AVERT A
REPEAT OF SATURDAYS THUNDERSTORM COVERAGE. WILL MAINTAIN CHC POPS
FOR NOW...BUT ONCE THE FRONT PASSES THROUGH LOOK FOR DRYING TO
TAKE OVER AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH AND
NORTHEAST...A TREND THAT IS FEATURED FOR BOTH MONDAY AND TUESDAY.
850 MB TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY BEHIND THE FRONT
WITH SURFACE DEW POINTS DROPPING INTO THE LOWER 50S TO LOWER 60S.
STAYED CLOSE TO BIAS CORRECTED HPC HIGH AND LOW TEMPERATURES
THROUGH THE PERIOD. INTRODUCED A LOW CHANCE OF PRECIPITATION BACK
INTO THE FORECAST ON WEDNESDAY/DAY 7 IN LINE WITH HPC GUIDANCE
AFTER A DRY MONDAY AND TUESDAY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
STRONG HIGH PRESSURE WILL MAINTAIN VFR CONDITIONS WITH LIGHT WEST
TO SOUTHWEST WINDS TODAY. WIDELY SCT TSTMS WILL DEVELOP IN THE
MTNS EARLY THIS AFTERNOON PER MOUNTAIN CONVERGENCE. THERE IS AN
OPPORTUNITY FOR ORGANIZED DEEP CONVECTION ALONG AN OLD OUTFLOW
BOUNDARY THAT WILL MOVE FROM OHIO TO NORTHERN/CENTRAL VA/WV LATE
THIS AFTERNOON AND EVENING. ATTM THREAT FOR TSTMS AT ANY
GIVEN AIRPORT STILL LESS THAN 50 PERCENT...BUT COVERAGE STILL
WARRANTS PLACEMENT OF VCNTY WORDING IN THE TAFS ALONG AND WEST OF
THE BLUE RIDGE.

WITH THE UPPER LEVEL RIDGE BREAKING DOWN AND MORE OF A ZONAL
WEATHER PATTERN...WEST TO EAST UPPER LEVEL FLOW...IN PLACE FRIDAY
AND HEADING INTO THE WEEKEND...WE CAN EXPECT INCREASED COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOONS
AND EVENINGS. UPPER LEVEL DISTURBANCES ORIGINATING OVER THE
NORTHERN CONUS WILL HAVE A BETTER OPPORTUNITY OF REACHING THE MID
ATLANTIC REGION. NOT CONFIDENT IN TIMING OF THESE FEATURES SO
THERE IS A CHANCE SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE
NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST
CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE
MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING
EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND
EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED
WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT
FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.

A WEAK COOL FRONT IS EXPECTED TO PASS THROUGH THE AREA FROM THE
NORTH ON SUNDAY. THIS SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR
MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY.

&&

.CLIMATE...
RECORD HIGHS...

     JUNE 9

ROANOKE    98(1933)
LYNCHBURG  99(1933)
DANVILLE   98(2008)
BLUEFIELD  89(2008)
BLACKSBURG 92(1953)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KM/PM
SHORT TERM...RCS
LONG TERM...AMS
AVIATION...PM
CLIMATE...
Hazardous weather outlook, Jun 9, 3:50 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 AM EDT THU JUN 9 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-100900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
450 AM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE
WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED
SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Roanoke radar (KFCX), 50 km away, was scanning. The volume nearest the first event began at 17:02 UTC.

Open the radar archive at this moment

Event by event

20 hail, 9 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Patrick

When
June 9, 12:00 PM EST
Where
Patrick County, 4.96 mi SSW of Claudville
Measured
0.88 in hail
Reported by
Public
Coordinates
36.580, -80.350

Hail, Floyd

When
June 9, 2:39 PM EST to 2:42 PM EST
Where
Floyd County, 1.29 mi E of Copper Hill
Measured
1 in hail
Reported by
Public
Coordinates
37.078, -80.107

Hail fell on Lookout Ridge Lane for several minutes. The hail accumulated on the ground.

Hail, Grayson

When
June 9, 2:56 PM EST
Where
Grayson County, 1.8 mi WNW of Independence
Measured
1 in hail
Reported by
Public
Coordinates
36.630, -81.180

Quarter size hail fell on Pine Tree Lane.

Hail, Floyd

When
June 9, 3:08 PM EST
Where
Floyd County, 3.54 mi SE of Check
Measured
0.88 in hail
Reported by
Public
Coordinates
37.010, -80.140

Nickel hail fell on Graysville Road.

Hail, Carroll

When
June 9, 3:30 PM EST
Where
Carroll County, 3.83 mi NNW of Woodlawn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.770, -80.850

Thunderstorm Wind, Bath

When
June 9, 3:45 PM EST
Where
Bath County, 1.72 mi N of Bacova Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$900
Reported by
Law Enforcement
Coordinates
38.045, -79.872

Thunderstorm winds blew a tree down that blocked Richardson Gorge Road. Damage values are estimated.

Thunderstorm Wind, Bath

When
June 9, 3:56 PM EST
Where
Bath County, 0.54 mi W of Callison
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
COOP Observer
Coordinates
37.980, -79.910

Thunderstorm winds blew two trees down on Lower Cascades Golf Course along the Jackson River Turnpike.

Hail, Wythe

When
June 9, 4:17 PM EST
Where
Wythe County, 1.77 mi WNW of Coleman Store
Measured
0.88 in hail
Reported by
Public
Coordinates
36.892, -81.008

Nickel size hail fell on Broadway Road.

Hail, Wythe

When
June 9, 4:17 PM EST
Where
Wythe County, 2.36 mi S of Wytheville Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
36.896, -81.022

Ping pong ball size hail fell on Broadway Road.

Hail, Wythe

When
June 9, 4:22 PM EST
Where
Wythe County, Max Meadows
Measured
1 in hail
Reported by
Public
Coordinates
36.970, -80.930

Hail, Pittsylvania

When
June 9, 4:30 PM EST
Where
Pittsylvania County, Cascade
Measured
1 in hail
Reported by
Post Office
Coordinates
36.570, -79.670

Hail, Tazewell

When
June 9, 4:56 PM EST
Where
Tazewell County, 0.88 mi NE of Cedar Bluff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.090, -81.760

Hail, Tazewell

When
June 9, 5:00 PM EST
Where
Tazewell County, 1.79 mi WSW of Malden Spgs
Measured
1.25 in hail
Reported by
Post Office
Coordinates
37.020, -81.730

The hail occurred at the Ponding Mill Post Office.

Thunderstorm Wind, Tazewell

When
June 9, 5:00 PM EST
Where
Tazewell County, 1.79 mi WSW of Malden Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Post Office
Coordinates
37.020, -81.730

Numerous large tree limbs were blown down at the Ponding Mill Post Office. Damage values are estimated.

Thunderstorm Wind, Pittsylvania

When
June 9, 5:00 PM EST
Where
Pittsylvania County, 2.98 mi SSW of Callands
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.780, -79.600

Thunderstorm winds blew trees down at Hollys Mill. Damage values are estimated.

Thunderstorm Wind, Botetourt

When
June 9, 5:00 PM EST
Where
Botetourt County, 3.57 mi WNW of Trinity
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.470, -79.960

Thunderstorm winds blew trees down. Damage values are estimated.

Hail, Montgomery

When
June 9, 5:08 PM EST
Where
Montgomery County, 0.69 mi S of Christiansburg
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.120, -80.420

Hail size ranged from penny to quarter size.

Hail, Montgomery

When
June 9, 5:15 PM EST
Where
Montgomery County, 0.55 mi E of Christiansburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.130, -80.410

Hail, Montgomery

When
June 9, 5:21 PM EST
Where
Montgomery County, 1.3 mi ESE of Cambria
Measured
1.25 in hail
Reported by
Public
Coordinates
37.140, -80.400

Hail, Montgomery

When
June 9, 5:32 PM EST
Where
Montgomery County, 1.49 mi SSW of Blacksburg Vpi Arpt
Measured
1.25 in hail
Reported by
Official NWS Observations
Coordinates
37.200, -80.410

Half dollar size hail fell at the National Weather Service office.

Hail, Montgomery

When
June 9, 5:35 PM EST
Where
Montgomery County, 0.69 mi S of Merrimac
Measured
1 in hail
Reported by
Public
Coordinates
37.170, -80.430

Hail fell at the New River Valley Mall.

Hail, Montgomery

When
June 9, 5:45 PM EST
Where
Montgomery County, 0.55 mi E of Blacksburg Vpi Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
37.220, -80.390

Hail fell on Highland Circle in the southeast part of Blacksburg.

Flash Flood, Bland

When
June 9, 5:45 PM EST to 8:30 PM EST
Where
Bland County, Ceres to 0.38 mi NE of Ceres
Cause
Heavy Rain
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
37.020, -81.350

Heavy and persistent heavy rain from slow moving thunderstorms prompted creeks to leave their banks. Willow Springs Road in Ceres was washed out due to water flowing across it. Damage values are estimated.

Hail, Bland

When
June 9, 6:00 PM EST
Where
Bland County, Ceres
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.020, -81.350

Penny size hail fell on Willow Creek Road in Ceres.

Thunderstorm Wind, Roanoke

When
June 9, 6:05 PM EST
Where
Roanoke County, 0.69 mi S of Bradshaw
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.290, -80.230

Thunderstorm winds blew numerous large tree limbs down at 8538 Bradshaw Road. Damage values are estimated.

Thunderstorm Wind, Bland

When
June 9, 6:07 PM EST
Where
Bland County, 1.63 mi E of Grapefield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.152, -81.240

Thunderstorm winds blew numerous large tree limbs down at the intersection of Grapefield Road and Cherry Lane. Damage values are estimated.

Hail, Bland

When
June 9, 6:07 PM EST
Where
Bland County, 1.63 mi E of Grapefield
Measured
0.88 in hail
Reported by
Public
Coordinates
37.152, -81.240

Nickel size hail fell at the intersection of Grapefield Road and Cherry Lane.

Hail, Giles

When
June 9, 6:35 PM EST
Where
Giles County, 1.1 mi E of Pembroke
Measured
1.25 in hail
Reported by
Public
Coordinates
37.320, -80.630

Half dollar size hail fell at 110 Peak View Lane on the east side of Pembroke.

Thunderstorm Wind, Giles

When
June 9, 6:55 PM EST
Where
Giles County, 0.62 mi SSE of Staffordsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
37.241, -80.717

Thunderstorm winds blew trees down in Staffordsville. Damage values are estimated.

Thunderstorm Wind, Giles

When
June 9, 6:55 PM EST
Where
Giles County, Narrows
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
37.330, -80.820

Thunderstorm winds blew trees down in Narrows. Damage values are estimated.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322685, 322686, 322687, 322688, 322693, 322694, 322695, 322696, 322697, 323813, 323811, 323815, 323816, 323818, 323819, 323820, 323822, 323826, 323827, 323828, 323829, 323830, 323832, 323834, 323837, 323835, 323836, 323839, 323840, 323841.